Alert archive / Illinois / Flash Flood Warnings in 1999
Flash Flood Warning 7, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jun 8, 1999, 7:14 PM CDT for Warren County, Illinois. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 1999, 7:14 PM CDT (00:14 UTC)
- Expired
- Jun 9, 1999, 12:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Warren County, IL
The radar
The Quad Cities radar (KDVN), 85 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -230 J/kg
- Mixed-layer LCL
- 2540 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLI 090015 FFWMLI ILC067-071-109-187-090505- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 714 PM CDT TUE JUN 8 1999 THE NATIONAL WEATHER SERVICE IN QUAD CITIES IA HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN HANCOCK COUNTY IN WEST CENTRAL ILLINOIS SOUTHERN HENDERSON COUNTY IN WEST CENTRAL ILLINOIS NORTHERN MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS SOUTHERN WARREN COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 1200 AM CDT * AT 700 PM... AREA LAW ENFORCEMENT INDICATED FLOODING WAS OCCURING IN ROSEVILLE IN SOUTHERN WARREN COUNTY. HIGHWAY 67 NEAR 80TH AVENUE WAS UNDER WATER AND WATER WAS ON THE BRIDGE. THE MCDONOUGH COUNTY EMERGENCY MANAGEMENT DIRECTOR REPORTED ROUTE 9 CLOSED IN SECTIONS IN THE GOOD HOPE AND SCIOTA AREAS DUE TO FLOODING. UP TO 2 FEET OF STANDING WATER HAS BEEN REPORTED IN FIELDS. BLANDINSVILLE HAS HAD 3 1/2 INCHES OF RAIN. STREAMS ARE OUT OF THEIR BANKS ON PORTIONS OF CEDAR AND SWAN CREEKS IN SOUTHERN WARREN COUNTY... HONEY CREEK IN SOUTHERN HENDERSON COUNTY...AND IN HEADWATERS STREAMS OF THE LA MOINE RIVER IN NORTHERN HANCOCK AND NORTHERN MCDONOUGH COUNTIES. RAINFALL HAS ENDES ACROSS MUCH OF THE AREA....BUT STREAMS WILL CONTINUE TO RISE THROUGH MID EVENING AS WATER FLOWS INTO THE MAIN CHANNELS. THE MAIN CHANNEL OF THE LA MOINE RIVER WILL RISE TO BANKFULL LATER TONIGHT IN THE COLMAR AREA. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! REA &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 3:10 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jun 8, 3:10 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 310 PM CDT TUE JUN 8 1999 ANOTHER DAY WHERE SOMEWHAT ABBREVIATED DISCUSSION NECESSARY DUE TO ONGOING CONVECTION WITH SOME SEVERE. 18Z SURFACE ANALYSIS SUPPORTS A VERY UNSTABLE SITUATION WITH SURFACE LI'S OF MINUS 10 OR MORE PLUS AN OUTFLOW BOUNDARY MOVING IN FROM MINNESOTA. SHORT FUSE ANALYSIS SUPPORTS CONTINUED CONVECTION REMAINDER THIS PM WITH MORE SEVERE POSSIBLE IN FORM OF HAIL...HIGH WINDS AND HEAVY RAINS INTO EARLY EVENING. LARGER SCALE PATTERN SHOWS CONVECTION IS BEING TRIGGERED BY THE INTERACTION OF A SOUTHWARD PROPAGATING OLD MCC BOUNDARY WITH WEAK VORT MAX NOW NE OF KANSAS CITY. THIS ENERGY IS EMBEDDED IN LARGE SCALE SOUTHWEST FLOW AHEAD OF DEEP WEST COAST TROUGH WHICH ARE ALL AIDING FOR WARM...HUMID AND CONDITIONALLY UNSTABLE CONDITIONS. THE FORECAST PROBLEM IS TIMING DISSIPATION OF THIS ROUND OF CONVECTION PLUS FUTURE CONVECTION NEXT FEW DAYS. ALL MODELS SIMILAR THROUGH 48 HOURS MOVE WEAK VORT MAX NORTHEAST AND SHEAR SYSTEM AND MOVE A MODERATELY STRONG COLD FRONT INTO EASTERN NE AND DAKOTAS BY THURSDAY MORNING. DIFFER WITH STRENGTH OF CONVECTION AND BAROCLINICITY BUT ALL SHOW PRECIP ALONG FRONT WITH MODERATE TO HEAVY AMOUNTS WHICH SEEMS REASONABLE AS CONCEPTUALLY THIS PATTERN FITS A HEAVY PRECIPITATION EVENT MCC/MCS EVENT(S). UPPER AIR AND INFLOW SUPPORTS DUE EAST PROPAGATION INTO CWFA THURSDAY INTO FRIDAY. TONIGHT WILL USE EVENING AND OVERNIGHT WORDING TO HANDLE CURRENT CONVECTION AND VALID IOWA WATCH. WILL USE FWC/FAN GUIDANCE ADDING ABOUT 10 PERCENT TO POPS WHICH HAS WORKED WELL IF NOT UNDERDONE FOR TODAYS CONVECTION. WITH WEAK FORCING AND NO BOUNDARIES UNTIL THURSDAY WILL USE LATE PM AND EVENING VERBIAGE FOR WEDNESDAY WITH AID OF DIURNAL KICKER. TOMORROW CONVECTIVE EVENT SHOULD BE SCATTERED WITH PULSE TYPE STORMS THE GENERAL RULE. WILL PUT LIKELY POPS NW HALF FORECAST THURSDAY WITH HEAVY RAINS POSSIBLE AND CHANCE POPS SE ONE HALF OF FORECAST AREA. PLAN TO PUT OUT ESF FOR LOCALLY HEAVY RAINS PLUS RAINS TODAY AS SEVERAL AREA RIVERS ARE RIGHT AT BANKFULL OR SOME MINOR FLOODING ONGOING. IF STORMS TODAY LAST LONGER WITH HEAVY RAINS OVER LARGER AREAS...MAY NEED TO ISSUE LAST MINUTE FLASH FLOOD OR FLOOD WATCH AS 3 HOUR QPF AMOUNTS ARE IN 1- 2 INCH RANGE MOST AREAS. EXTENDED PERIODS DAY 3 - 5 SLOW MOVING COLD FRONT WILL MOVE SLOWLY EAST THROUGH SATURDAY SO LIKELY THUNDERSTORMS AND SHOWERS WITH MORE HEAVY RAINS POSSIBLE ALL AREA THROUGH FRIDAY NIGHT. CHANCE OF LEFTOVER PRECIP ON SATURDAY ESPECIALLY EASTERN HALF AS FRONT MOVES TO THE EAST WITH MAINLY DRY SUNDAY. ABOVE NORMAL TEMPS ON FRIDAY AND NEAR NORMAL REST OF PERIOD. COORDINATION...DSM...STL...ARX. PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE TOPZFPDVN ZONE FORECAST PRODUCT. CID BB 066/091 068/086 066 16323 MLI BB 068/092 070/087 069 16323 DBQ BB 065/088 066/085 065 16323 BRL BB 072/093 072/091 072 16323 .DVN... IA...SEVERE THUNDERSTORM WATCH TIL 00Z OR 7 PM...EAST CENTRAL... NORTHEAST IOWA AND ALL SOUTHEAST IOWA EXCEPT HENRY...VAN BUREN... LEE AND DES MOINES COUNTIES. IL...NONE. NICHOLS
In the hours before
Local storm report, Jun 8, 3:57 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
357 PM CDT TUE JUN 08 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM HANOVER IL .75 INCH HAIL
06/08/99 JODAVIESS
0352 PM MT CARROLL IL 1 INCH HAIL
06/08/99 CARROLL NEAR THE COURTHOUSE -
AMATUER RADIO REPORTLocal storm report, Jun 8, 4:45 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
445 PM CDT TUE JUN 08 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0437 PM BELLEVUE IA RAIN
06/08/99 JACKSON 0.57 INCH WITHIN 15
MINUTES
0444 PM PLEASANT CREEK IA RAIN
06/08/99 JACKSON PLEASANT CREEK
CAMPGROUND - 2 INCHES
WITHIN ONE HOURLocal storm report, Jun 8, 4:50 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...PRELIMINARY EVENT SUMMARY THRU 450 PM...
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
450 PM CDT TUE JUN 08 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM HANOVER IL .75 INCH HAIL
06/08/99 JODAVIESS
0234 PM 5 E HANOVER IL .5 INCH HAIL
06/08/99 JODAVIESS ON DERINDA ROAD
0251 PM INDEPENDENCE IA .75 INCH HAIL
06/08/99 BUCHANAN REPORTED BY LAW
ENFORCEMENT
0252 PM FAIRFIELD IA .75 INCH HAIL
06/08/99 JEFFERSON
0352 PM MT CARROLL IL 1 INCH HAIL
06/08/99 CARROLL NEAR THE COURTHOUSE -
AMATUER RADIO REPORT
0437 PM BELLEVUE IA RAIN
06/08/99 JACKSON 0.57 INCH WITHIN 15
MINUTES
0444 PM PLEASANT CREEK IA RAIN
06/08/99 JACKSON PLEASANT CREEK
CAMPGROUND - 2 INCHES
WITHIN ONE HOURLocal storm report, Jun 8, 5:07 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
507 PM CDT TUE JUN 08 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0412 PM ROSEVILLE IL TSTM GUST
06/08/99 WARREN TREE BRANCHES AND
POWERLINES DOWNED
0444 PM ROSEVILLE IL RAIN
06/08/99 WARREN HEAVY RAIN CAUSED
FLOODING ON HWY 116
WEST OF ROSEVILLESpecial weather statement, Jun 8, 5:21 PM CDT, 1 hour 53 minutes before
ILZ025-026-090115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 521 PM CDT TUE JUN 8 1999 ...URBAN AND SMALL STREAM FLOOD ADVISORY IN AFFECT TIL 830 PM FOR WARREN COUNTY... HEAVY RAINS OF TWO INCHES ACROSS SOUTHERN WARREN COUNTY HAVE BROUGHT STREAMS...INCLUDING SWAN AND CEDAR CREEKS... OUT OF THEIR BANKS IN SOME SECTIONS. THE HEADWATERS OF THE LA MOINE RIVER IN SOUTHWESTERN WARREN COUNTY ARE ALSO BANKFULL. AT 5 PM ROUTE 116 WEST OF ROSEVILLE WAS REPORTED FLOODED BY THE SHERIFFS OFFICE. FURTHER WEST...SOUTHERN SECTIONS OF HENDERSON COUNTY HAVE ALSO HAD SIGNIFICANT RAINS THIS AFTERNOON...BRINGING SOME STREAMS TO NEAR BANKFULL. SCATTERED THUNDERSTORMS WILL DIMIVNISH TO SHOWERS AND THEN END BY 7 PM. HOWEVER...ADDITIONAL REDEVELOPMENT CAN NOT BE RULED OUT LATER THIS EVENING. NEVER DRIVE INTO A FLOODED STRETCH OF ROAD. THE DEPTH OF THE WATER MAY BE ENOUGH TO FLOAT YOUR VEHICLE. REA
Local storm report, Jun 8, 7:10 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
710 PM CDT TUE JUN 08 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM MONTI IA .75 INCH HAIL
06/08/99 BUCHANAN SPOTTER REPORTThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:14 PM CDT | Flash Flood Warning | DVN | Hancock, Henderson, McDonough | 5 hr |
| Jun 9, 3:15 PM CDT | Severe Thunderstorm Warning | DVN | Mercer | 60 min |
Nearby
Flash Flood Warnings in Illinois, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.